I wasn’t on an actual trial, but on the advice of my neurologist, started taking Simvastatin to slow the brain shrinkage. After taking it for a month, I started feeling like my legs had suddenly become much weaker. I even thought maybe it was a relapse, even though I’ve been classed as SP for a couple of years now. Then I checked the side effects of Simvastatin, one of which is weakness. So I stopped taking it. It’s been about two months since I stopped and my legs are now pretty much back to where they were before.
I doubt that everyone gets this kind of side effect, it’s really a case of try it and see what it does. I don’t think I’d have been happy to be on a double blind trial though, the potential side effects are a bit too difficult to isolate, so it would be very hard to tell if you were experiencing a side effect from taking the real drug, or just an MS symptom. And because it’s not a drug that would show any actual benefits while you’re on it, you’d be hard pressed to know if it was doing any good.